Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Burlington, VT

May 29, 20125 counties in Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 5:05 AM EDT for 5 counties in Vermont; Clinton County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 5:05 AM EDT (09:05 UTC)
Expired
May 29, 2012, 6:00 AM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 61 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS51 KBTV 290905
SVRBTV
NYC019-VTC007-011-013-015-019-291000-
/O.NEW.KBTV.SV.W.0010.120529T0905Z-120529T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
505 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
  WESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  CENTRAL GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  EAST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTH CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 600 AM EDT.

* AT 501 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR KNIGHT
  ISLAND STATE PARK...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ST. ALBANS BAY STATE PARK...ST. ALBANS...FAIRFIELD...SHELDON...
  BAKERSFIELD...ENOSBURG FALLS...BELVIDERE CENTER...MONTGOMERY
  CENTER...LOWELL...ALBANY...EAST ALBANY...COVENTRY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4501 7225 4500 7224 4458 7227 4467 7334
      4492 7334 4502 7256
TIME...MOT...LOC 0905Z 271DEG 43KT 4481 7319

$$

LAHIFF
2 follow-up statements
530 
WWUS51 KBTV 290943
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 AM EDT TUE MAY 29 2012

NYC019-VTC007-011-013-015-019-291000-
/O.CON.KBTV.SV.W.0010.000000T0000Z-120529T1000Z/
LAMOILLE VT-ORLEANS VT-GRAND ISLE VT-CLINTON NY-CHITTENDEN VT-
FRANKLIN VT-
543 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR EAST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...AND WESTERN
ORLEANS COUNTY IN NORTHEAST VERMONT...AND FRANKLIN...NORTH CENTRAL
CHITTENDEN...CENTRAL GRAND ISLE AND NORTHERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

AT 536 AM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR FLETCHER...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BELVIDERE JUNCTION...EAST FLETCHER...BELVIDERE CENTER...BELVIDERE
  CORNERS...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4501 7225 4500 7224 4458 7227 4467 7334
      4492 7334 4502 7256
TIME...MOT...LOC 0943Z 262DEG 35KT 4474 7287

$$

LAHIFF
912 
WWUS51 KBTV 290959
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
559 AM EDT TUE MAY 29 2012

NYC019-VTC007-011-013-015-019-291010-
/O.EXP.KBTV.SV.W.0010.000000T0000Z-120529T1000Z/
LAMOILLE VT-ORLEANS VT-GRAND ISLE VT-CLINTON NY-CHITTENDEN VT-
FRANKLIN VT-
559 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON COUNTY IN
NORTHERN NEW YORK...AND WESTERN ORLEANS COUNTY IN NORTHEAST
VERMONT...AND FRANKLIN...NORTH CENTRAL CHITTENDEN...CENTRAL GRAND
ISLE AND NORTHERN LAMOILLE COUNTIES IN NORTHWEST VERMONT HAS
EXPIRED...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4501 7225 4500 7224 4458 7227 4467 7334
      4492 7334 4502 7256
TIME...MOT...LOC 1000Z 262DEG 35KT 4475 7264

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:59 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 29, 12:59 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1259 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL
BECOME A FOCUS FOR SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT
TONIGHT. DEVELOPING SOUTH WINDS AND INCREASING MOISTURE WILL KEEP
TEMPERATURES MILD OVERNIGHT...WITH LOWS GENERALLY IN THE LOW TO
MID 60S. ON TUESDAY...THE FRONTAL BOUNDARY SHIFTS NORTHWARD INTO
QUEBEC. AN APPROACHING UPPER DISTURBANCE FROM THE WEST WILL
INTERACT WITH THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER
THE NORTH COUNTRY TUESDAY AFTERNOON. THIS WILL RESULT IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR TUESDAY AFTERNOON
AND EVENING. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH
LOCALIZED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW SPRINKLES OR SHOWERS ARE
POSSIBLE WEDNESDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 1022 PM EDT MONDAY...UPPER LEVEL RIDGE AXIS OVER THE REGION
THIS EVENING IS PROVIDING THE AREA WITH GENERALLY DRY WEATHER.
QUASI-STATIONARY WARM FRONT LIES ACROSS THE REGION...GENERALLY
FROM NEAR OGDENSBURG TO BURLINGTON TO SAINT JOHNSBURY. THE FRONT
HAS BEEN FLUCTUATING THE PAST COUPLE OF HOURS AND HAS ACTUALLY
SAGGED SLIGHTLY SOUTHWARD IN THE SAINT LAWRENCE AND CHAMPLAIN
VALLEYS. TEMPERATURES REMAIN IN THE UPPER 70S WITH DEW POINTS
WELL INTO THE 60S SOUTH OF THIS FRONT AND THIS HAS LED TO SOME
CONTINUED INSTABILITY ACROSS SOUTHERN VERMONT AND PARTS OF
NORTHERN NEW YORK WITH SURFACE CAPE VALUES FROM 500-1000 J/KG.
ALSO OF NOTE THE MOST UNSTABLE CAPE IS CLOSE TO 2000 J/KG OVER
NORTHERN NEW YORK. HOWEVER VERY LITTLE IN THE WAY OF ANY SHOWER OR
THUNDERSTORM ACTIVITY HAS BEEN OBSERVED DUE TO LACK OF ANY
SIGNIFICANT FORCING. THIS TREND WILL CONTINUE FOR AT LEAST THE
FIRST HALF OF TONIGHT WITH ONLY A SLIGHT CHANCE FOR A FEW ISOLATED
SHOWERS OR THUNDERSTORMS. TRICKIER SITUATION FOR LATE TONIGHT. MAY
SEE A DEVELOPING CONVECTIVE SYSTEM MAKE ITS WAY INTO NORTHERN NEW YORK AND
NORTHERN VERMONT FROM THE UPPER GREAT LAKES. BEST TIME FRAME FOR
ANY SHOWER OR THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS LOOKS TO
BE BETWEEN 07Z AND 12Z. HOWEVER STRENGTH AND TRACK OF CONVECTIVE
SYSTEM IS UNCERTAIN AT THIS TIME. ANY ACTIVITY THAT DOES DEVELOP
IS NOT EXPECTED TO BECOME SEVERE BUT WILL LIKELY STILL HAVE CAPE
VALUES OF 500-1000 ACROSS NORTHERN NEW YORK...K-INDICES RISING TO
30-40...AND SHOWALTER VALUES OF AROUND -2 TO -3...SO THE THREAT
FOR THUNDERSTORMS IS THERE.

OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES AND INCREASING MOISTURE
AND SOUTHERLY FLOW WILL PREVENT TEMPERATURES FROM FALLING ALL THAT
MUCH...GENERALLY INTO THE 60S WITH A FEW 50S IN THE NORTHEAST
KINGDOM WHERE THE WARM FRONT HAS YET TO PASS.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 350 PM EDT MONDAY..POTENTIAL FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TUESDAY
AFTERNOON AND EVENING.

A WIDESPREAD SVR WX THREAT TUESDAY AS WARM SECTOR MOVES INTO NRN
NY AND VERMONT AND WARM FRONT SHIFTS INTO QUEBEC. SHOULD BE VERY
WARM WITH 850MB THERMAL RIDGE IN PLACE WITH 850MB TEMPS TO +16C
TO +17C. SHOULD SUPPORT HIGHS IN THE LOW TO MID 80S. WITH
DEWPOINTS IN THE LOW-MID 60S...LOOKING AT MODERATE CAPE VALUES
1500-2500 J/KG. THE ELEVATED MIXED LAYER LARGELY PROGRESSES OFF
TO THE EAST...SO SOME LESSENING OF MID-LEVEL LAPSE RATES EXPECTED
BUT THERMODYNAMIC PROFILES OTHERWISE SUFFICIENT FOR SEVERE
WEATHER POTENTIAL. SWLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT
ORGANIZED STRONG TO SEVERE THUNDERSTORMS IN THE AFTN AND EVENING
HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA
REMAINS IN SPC DAY2 SLGT RISK. HWO HAS BEEN UPDATED TO CONVEY
CONVECTIVE THREATS.

COLD FRONT SHIFTS EWD ACROSS THE REGION TUESDAY NIGHT WITH
SHOWERS/TSTMS LESSENING IN COVERAGE AND INTENSITY AND MOVING EWD
ACROSS VERMONT AND THEN OUT OF THE REGION AFTER MIDNIGHT. LOWS
TUESDAY NIGHT NEAR 60 ACROSS VERMONT AND MAINLY LOW-MID 50S
ACROSS NRN NY.

WEDNESDAY TRENDS DRIER WITH WLY 850MB FLOW. SECONDARY COLD FRONT
DURING THE AFTN MAY BRING ISOLD -SHRA...MAINLY TO THE NRN MTNS.
OTHERWISE LESS HUMID WITH DEWPOINTS FALLING INTO THE UPR 40S
DURING THE AFTN HRS. HIGH TEMPS STILL GENERALLY IN THE MID-UPR
70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 415 PM EDT MONDAY...HAVE CONTINUED WITH MENTION OF CHANCE
FOR SHOWERS THURSDAY...MAINLY DURING THE MORNING HOURS AS MID
LEVEL SHORTWAVE CONTINUES TO MOVE ACROSS OUR NORTHERN ZONES AND
THEN EAST OF THE REGION. SURFACE HIGH WILL BUILD INTO THE NORTH
COUNTRY FROM THE GREAT LAKES REGION FROM LATER THURSDAY THROUGH
FRIDAY. STILL LOTS OF DISCREPANCIES BETWEEN GFS AND ECMWF FOR
SYSTEM AT THE END OF THE WEEK...BIG TIMING DIFFERENCES. ECMWF
CONTINUES TO BE FASTER...BRINGING SHOWERS INTO OUR AREA FRIDAY
AFTERNOON WITH WARM FRONT. HAVE CONTINUED WITH MENTION OF RAIN
FOR FRIDAY NIGHT AND SATURDAY...AS BOTH MODELS SHOW BULK OF
PRECIP WILL COME THROUGH DURING THIS TIME. BOTH MODELS SHOW LOW
PRESSURE LIFTING NORTH AND AWAY FROM THE REGION SUNDAY THROUGH
MONDAY. SHOWERS MAY LINGER A LITTLE BIT INTO SUNDAY...BUT WIND
DOWN SUNDAY NIGHT. MONDAY SHOULD BE A MAINLY DRY DAY ALSO WITH
HIGH PRESSURE RIDGING INTO THE AREA BEHIND DEPARTING SYSTEM.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL***

FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN
VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM
THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL.
DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH
IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS
SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES.
GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR
AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY
THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS
THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT
THEREAFTER.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...

06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER
STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN
HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z.

12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...NEILES
AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 28, 7:38 PM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT MON MAY 28 2012

NYZ026>031-034-035-087-VTZ001>010-016>018-292345-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
738 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS EVENING WITH A
SOMEWHAT GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
TONIGHT AND INTO EARLY TUESDAY MORNING. WHILE SEVERE WEATHER IS
NOT EXPECTED...ANY THUNDERSTORM OVERNIGHT WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.

VTZ011-012-019-292345-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
738 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND OVERNIGHT BUT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT
ANTICIPATED. ANY THUNDERSTORM DOES HAVE THE CAPABILITY OF
PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.

In the hours before

Local storm report, May 29, 12:20 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 SSW GAYSVILLE         43.76N  72.71W
05/29/2012  E1.25 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1200053

LAHIFF
Local storm report, May 29, 1:46 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             EAST MONTPELIER CENTER  44.28N  72.53W
05/29/2012  M1.50 INCH       WASHINGTON         VT   PUBLIC

            PING PONG BALL HAIL

&&

EVENT NUMBER BTV1200054

MUCCILLI
Special weather statement, May 29, 2:48 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
248 AM EDT TUE MAY 29 2012

VTZ002-003-005>007-016-290745-
CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
248 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL CALEDONIA...
NORTH CENTRAL CHITTENDEN...NORTHERN LAMOILLE...SOUTHERN FRANKLIN AND
WESTERN ORLEANS COUNTIES...

AT 242 AM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FAIRFAX...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BAKERSFIELD...EAST FAIRFIELD...BELVIDERE CENTER...BELVIDERE
JUNCTION...BELVIDERE CORNERS...EDEN MILLS...LOWELL...ALBANY...
IRASBURG...ALBANY CENTER...EXIT 26 I91...ORLEANS...

LAT...LON 4495 7215 4460 7215 4468 7312 4486 7313

LAHIFF
Local storm report, May 29, 3:21 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
321 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 SSW GAYSVILLE         43.76N  72.71W
05/29/2012  E1.25 INCH       WINDSOR            VT   PUBLIC

0130 AM     HAIL             EAST MONTPELIER CENTER  44.28N  72.53W
05/29/2012  M1.50 INCH       WASHINGTON         VT   PUBLIC

            PING PONG BALL HAIL

0140 AM     HAIL             1 N NORTH MONTPELIER    44.32N  72.45W
05/29/2012  E1.00 INCH       WASHINGTON         VT   PUBLIC

&&

EVENT NUMBER BTV1200053 BTV1200054 BTV1200055

LAHIFF
Special weather statement, May 29, 4:12 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE MAY 29 2012

NYZ028-030-031-034-035-VTZ001-005-009-017-018-290915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
412 AM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN
ADDISON...NORTHERN ESSEX...SOUTHEASTERN FRANKLIN...SOUTHERN
CLINTON...SOUTHWESTERN GRAND ISLE AND WESTERN CHITTENDEN COUNTIES...

AT 406 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS MOUNTAIN TO 3 MILES SOUTH OF AXTON LANDING...MOVING EAST AT 55
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GABRIELS...VERMONTVILLE...UNION FALLS...ALDER BROOK...BLACK BROOK...
HAWKEYE...HARKNESS...CLINTONVILLE...PORT DOUGLASS...SCHUYLER
ISLAND...WINOOSKI...APPLETREE POINT...

LAT...LON 4459 7304 4415 7296 4407 7428 4411 7429
      4411 7434 4450 7443

LAHIFF
Special weather statement, May 29, 4:46 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 AM EDT TUE MAY 29 2012

NYZ028-031-VTZ001-002-005-016-290915-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT-
446 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL GRAND ISLE...EAST
CENTRAL CLINTON...NORTH CENTRAL CHITTENDEN AND SOUTHWESTERN FRANKLIN
COUNTIES...

AT 442 AM EDT...A STRONG THUNDERSTORM WAS NEAR WEST BEEKMANTOWN...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NICHOLS POINT...LONG POINT...GEORGIA PLAINS...SAVAGE ISLAND...GEORGIA
CENTER...EXIT 18 I89...

LAT...LON 4479 7294 4457 7302 4472 7369 4489 7362

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:00 AM EDTSpecial Weather StatementBTVOrange, Windsor60 min
May 29, 12:06 AM EDTSevere Thunderstorm WarningBTVOrange, Windsor39 min
May 29, 1:12 AM EDTSevere Thunderstorm WarningBTVCaledonia, Orange, Washington63 min
May 29, 1:30 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington60 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington41 min
May 29, 2:48 AM EDTSpecial Weather StatementBTVFranklin, Orleans57 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVChittenden63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 29, 4:46 AM EDTSpecial Weather StatementBTVGrand Isle29 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVAddison64 min
May 29, 7:07 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more15 hr
May 29, 8:52 AM EDTSpecial Weather StatementBTVCaledonia, Chittenden, Orange, Washington53 min
May 29, 9:42 AM EDTSpecial Weather StatementBTVCaledonia63 min
May 29, 9:47 AM EDTSpecial Weather StatementBTVEssex28 min
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle34 min
May 29, 1:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans61 min
May 29, 1:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
May 29, 1:51 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington84 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland64 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle57 min
May 29, 2:18 PM EDTTornado WarningBTVFranklin, Lamoille, Orleans57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Washington23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor59 min
May 29, 2:50 PM EDTTornado WarningBTVCaledonia, Franklin, Lamoille, Orleans25 min
May 29, 2:59 PM EDTFlash Flood WarningBTVAddison4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille66 min
May 29, 3:12 PM EDTTornado WarningBTVCaledonia, Essex, Lamoille, Orleans42 min
May 29, 3:28 PM EDTFlash Flood WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor4 hr
May 29, 3:30 PM EDTSevere Thunderstorm WarningBTVFranklin, Orleans30 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington47 min
May 29, 4:02 PM EDTTornado WarningBTVAddison, Orange, Rutland, Washington, Windsor29 min
May 29, 4:22 PM EDTFlash Flood WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more4 hr
May 29, 4:54 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor66 min
May 29, 5:41 PM EDTSpecial Weather StatementBTVRutland, Windsor2 hr
May 29, 6:06 PM EDTSpecial Weather StatementBTVWindsor24 min
May 28, 11:46 PM EDTSpecial Weather StatementBTVEssex59 min
May 29, 12:57 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence63 min
May 29, 2:15 PM EDTSpecial Weather StatementBTVEssex3 hr
May 29, 2:39 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence66 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.